Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 163, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 26, 2012, 5:10 PM CDT for Franklin County, Sebastian County, Arkansas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2012, 5:10 PM CDT (22:10 UTC)
- Expired
- Jul 26, 2012, 5:55 PM CDT
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Franklin County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 42 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 5:20 PM CDT | TSTM WND DMG | 6 W Cecil, AR | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 854 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
915
WUUS54 KTSA 262210
SVRTSA
ARC047-131-262315-
/O.NEW.KTSA.SV.W.0163.120726T2210Z-120726T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
510 PM CDT THU JUL 26 2012
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
NORTHEASTERN SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 615 PM CDT
* AT 506 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES WEST OF OZARK TO 8 MILES NORTHWEST OF
CHARLESTON...MOVING SOUTHEAST AT 30 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
OZARK...WIEDERKEHR VILLAGE...CHARLESTON...ALTUS...DENNING...BRANCH
AND FORT CHAFFEE.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 29 AND 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3536 9375 3540 9380 3532 9381 3532 9390
3523 9392 3523 9402 3514 9403 3513 9408
3544 9408 3546 9403 3547 9405 3550 9404
3558 9386 3555 9370 3538 9370
TIME...MOT...LOC 2211Z 307DEG 24KT 3547 9386 3534 9413
$$2 follow-up statements
275
WWUS54 KTSA 262238
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
538 PM CDT THU JUL 26 2012
ARC047-131-262315-
/O.CON.KTSA.SV.W.0163.000000T0000Z-120726T2315Z/
FRANKLIN AR-SEBASTIAN AR-
538 PM CDT THU JUL 26 2012
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
NORTHEASTERN SEBASTIAN AND SOUTHERN FRANKLIN COUNTIES...
AT 533 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OZARK TO DENNING TO FORT CHAFFEE...MOVING SOUTHEAST AT
30 MPH.
STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WIEDERKEHR
VILLAGE...ALTUS...DENNING AND ALIX.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 29 AND 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3536 9375 3540 9380 3532 9381 3532 9390
3523 9392 3523 9402 3514 9403 3513 9408
3544 9408 3546 9403 3547 9405 3550 9404
3558 9386 3555 9370 3538 9370
TIME...MOT...LOC 2239Z 307DEG 24KT 3544 9380 3537 9373
3517 9400
$$811
WWUS54 KTSA 262255
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
555 PM CDT THU JUL 26 2012
ARC047-131-262305-
/O.CAN.KTSA.SV.W.0163.000000T0000Z-120726T2315Z/
FRANKLIN AR-SEBASTIAN AR-
555 PM CDT THU JUL 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SEBASTIAN AND
SOUTHERN FRANKLIN COUNTIES IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
LAT...LON 3536 9375 3540 9380 3532 9381 3532 9390
3523 9392 3523 9402 3514 9403 3513 9408
3544 9408 3546 9403 3547 9405 3550 9404
3558 9386 3555 9370 3538 9370
TIME...MOT...LOC 2255Z 307DEG 24KT 3538 9370 3531 9363
3511 9390
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:50 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 26, 3:50 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
350 PM CDT THU JUL 26 2012
.DISCUSSION...
LINE OF THUNDERSTORMS EXTENDING ACROSS NW ARKANSAS WITH MORE
SCATTERED ACTIVITY INTO EASTERN OKLAHOMA BEGINNING TO PROPAGATE
SOUTHEAST. SHOULD CONTINUE TO SEE ADDITIONAL DEVELOPMENT IN THIS
GENERAL ZONE THROUGH THE EVENING WITH LESSER CHANCES ACROSS NE
OKLAHOMA...THOUGH MCV CURRENTLY CENTERED NEAR KPNC MAY TRIGGER AT
LEAST ISOLATED STORMS AS IT MOVES EAST. REGIONAL MESONANLYSIS
INDICATES DCAPES 1200-1500 GENERALLY NEAR AND SOUTH OF I-44 AND
LOCALLY PRODUCED SIGNIFICANT WIND GRIDS SHOWING VERY HIGH VALUES
IN THIS AREA AS WELL...THUS THE THREAT OF DAMAGING DOWNBURSTS
RELATIVELY HIGH. GRADUAL SHIFT SOUTH EXPECTED TONIGHT.
CURRENT HEAT ADVISORY SET TO EXPIRE AT 02Z AND THE PRESENT
CONFIGURATION WELL SUPPORTED BY AFTERNOON HEAT INDICES. WILL LOOK
AND SEE JUST BEFORE ISSUANCE WHETHER ANY COUNTIES CAN BE DROPPED
AS STORMS ONGOING IN PARTS OF THE ADVISORY AREA. COOLER OVERNIGHT
LOWS TONIGHT WITH MOST AREAS DROPPING NEAR OR BELOW 75.
BOUNDARY ASSOCIATED WITH CURRENT CONVECTION WILL DROP FARTHER SOUTH
FRIDAY WITH THREAT OF THUNDERSTORMS REMAINING SOUTH OF I-40.
INCREASE IN CLOUDS AND POTENTIAL RAINFALL FOOTPRINT WILL KEEP TEMPS
DOWN IN THAT AREA...BUT TEMPS WILL HEAT UP AGAIN ACROSS THE NORTH
AND WILL BE NEAR HEAT ADVISORY LEVELS FOR A TIME FRIDAY AFTERNOON.
SITUATION IS MARGINAL AT THIS POINT AS DEW POINTS ARE LIKELY TO
FALL OFF IN THE AFTERNOON AND THUS HEAT INDEX MAY BE CLOSE OR EVEN
SLIGHTLY BELOW ACTUAL TEMPS. NOT QUITE ENOUGH CONFIDENCE TO ISSUE
AN ADVISORY AS A RESULT.
UPPER LEVEL RIDGE RE-ASSERTS ITSELF BY THE WEEKEND WITH TRIPLE
DIGIT HEAT BECOMING LIKELY FOR SEVERAL DAYS INTO EARLY NEXT WEEK.
EXCESSIVE HEAT HEADLINES WILL BE LIKELY OVER MUCH OF THE AREA
DURING THIS TIME. SMALL CHANCES OF CONVECTION ALONG EASTERN
PERIPHERY OF THE RIDGE COULD IMPACT NW ARKANSAS BUT PROBABILITY
TOO LO2W TO MENTION IN FORECAST AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 78 102 79 104 / 30 10 10 10
FSM 78 99 77 103 / 60 30 10 10
MLC 76 96 76 102 / 60 20 0 10
BVO 70 103 74 105 / 20 10 10 10
FYV 69 98 71 100 / 50 20 0 10
BYV 69 98 71 100 / 50 20 0 10
MKO 76 100 75 102 / 50 20 10 10
MIO 73 101 75 103 / 20 10 0 10
F10 75 100 75 103 / 40 20 0 10
HHW 77 95 74 100 / 60 50 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 9 PM THURSDAY FOR OKZ049-OKZ053-OKZ065-
OKZ066-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY UNTIL 9 PM THURSDAY FOR ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...30
LONG TERM....14Hazardous weather outlook, Jul 26, 1:23 PM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
123 PM CDT THU JUL 26 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-270630-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
123 PM CDT THU JUL 26 2012
...SEVERE WEATHER CHANCES THIS AFTERNOON ALONG WITH DANGEROUS HEAT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 3 PM.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...ELEVATED.
AREA...ALONG AND SOUTH OF INTERSTATE 40.
ONSET...ONGOING.
DISCUSSION...
SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS PARTS OF NORTHEAST
OKLAHOMA THIS AFTERNOON AS A FRONTAL BOUNDARY MOVED INTO THE
REGION. THIS BOUNDARY IS EXPECTED TO CONTINUE TO PUSH INTO THE
REGION WITH THUNDERSTORMS CHANCES CONTINUING INTO THE OVERNIGHT
HOURS. SOME OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO
BECOME SEVERE WITH DAMAGING DOWNBURST WINDS IN EXCESS OF 70 MPH
BEING THE MAIN THREAT. THE GREATER CHANCES LOOK TO BE ACROSS EAST
CENTRAL AND SOUTHEAST OKLAHOMA AND ALSO WEST CENTRAL
ARKANSAS...WHERE TEMPERATURES HAVE ALREADY CLIMBED INTO THE UPPER
90S. A HEAT ADVISORY IS IN EFFECT FOR THESE LOCATIONS WHERE HEAT
INDICES OF AROUND 105 TO NEAR 110 DEGREES WILL BE POSSIBLE.
WITH THE HOT TEMPERATURES AND DROUGHT CONDITIONS...VERY HIGH FIRE
DANGERS CONTINUE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
THE GREATEST FIRE SPREAD POTENTIAL IS EXPECTED TO BE ALONG AND
SOUTH OF INTERSTATE 40...WHERE HIGHER TEMPERATURES HAVE BEEN
OBSERVED THIS AFTERNOON. FIRE CONDITIONS SHOULD DECREASE OVERNIGHT
WITH THE THUNDERSTORM CHANCES AND RECOVERING RELATIVE HUMIDITY
VALUES.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE LOCAL SPOTTER NETWORK MAY BE NEEDED...PRIMARILY
TO RELAY ANY DOWNBURST WIND DAMAGE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY THROUGH WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL...
DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL REMAIN PROBABLE FRIDAY AS THE FRONTAL
BOUNDARY MOVES THROUGH THE REGION. GREATER THUNDERSTORM CHANCES
ARE EXPECTED TO BE MAINLY ALONG AND SOUTH OF INTERSTATE 40...WHILE
DANGEROUS HEAT AND VERY HIGH FIRE DANGERS ARE POSSIBLE NORTH OF
INTERSTATE 40.
HIGH PRESSURE SETS BACK UP OVER THE SOUTHERN PLAINS DURING THE
WEEKEND AND THE FIRST HALF OF THE NEXT WORK WEEK. THIS WILL ALLOW
FOR HIGHS BACK OVER THE TRIPLE DIGIT MARK TO BE COMMON AND VERY
HIGH FIRE DANGERS WITHIN ONGOING DROUGHT CONDITIONS TO CONTINUE
THROUGHOUT THE REGION.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EXCESSIVE HEAT RELATED RESPONSES ARE POSSIBLE AS ANOTHER
PROLONGED STRETCH OF HEAT IS CURRENTLY FORECAST.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Jul 26, 4:51 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
451 PM CDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL POCOLA 35.23N 94.48W
07/26/2012 E0.75 INCH LE FLORE OK EMERGENCY MNGR
&&
SFPLocal storm report, Jul 26, 4:52 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
452 PM CDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TSTM WND DMG FORT SMITH 35.39N 94.40W
07/26/2012 SEBASTIAN AR EMERGENCY MNGR
TREES DOWN IN SOUTH FORT SMITH
&&
SFPLocal storm report, Jul 26, 4:54 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
454 PM CDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 1 S POCOLA 35.22N 94.48W
07/26/2012 E1.00 INCH LE FLORE OK EMERGENCY MNGR
&&
SFPLocal storm report, Jul 26, 4:55 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TSTM WND GST POCOLA 35.23N 94.48W
07/26/2012 E60 MPH LE FLORE OK EMERGENCY MNGR
&&
SFPLocal storm report, Jul 26, 4:58 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
458 PM CDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TSTM WND GST FORT SMITH 35.39N 94.40W
07/26/2012 M60 MPH SEBASTIAN AR ASOS
&&
SFPLocal storm report, Jul 26, 5:08 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
508 PM CDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TSTM WND GST KIBLER 35.43N 94.23W
07/26/2012 E60 MPH CRAWFORD AR EMERGENCY MNGR
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:11 AM CDT | Heat Advisory | TSA | 16 hr | |
| Jul 26, 2:09 PM CDT | Special Weather Statement | TSA | Carroll | 66 min |
| Jul 26, 2:31 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 59 min |
| Jul 26, 3:14 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Crawford, Madison, Washington | 61 min |
| Jul 26, 4:04 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Washington | 56 min |
| Jul 26, 4:16 PM CDT | Special Weather Statement | TSA | Sebastian | 59 min |
| Jul 26, 4:27 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 63 min |
| Jul 26, 5:08 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 67 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.